| Model Number |
9404-2902 |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/14/2024
Type of Reportable Event
Malfunction
Event or Problem Description
During a knee arthroplasty, one spike on the tibial tower instrument broke while being removed after performing keel punch impaction procedure.The surgeon identified the one broken spike on the tibial baseplate and carefully removed the spike from the tibial baseplate and continued with the surgery, there was no delay in the case.This complication occurred after the tibial preparation was complete, so it did not affect patient outcomes or significantly delay the overall procedure.The tibial tower instrument was no longer needed for the remaining steps of the surgery.Replacement instrument was sent to the agent and the agent was requested to return the broken instrument for evaluation.
Additional Manufacturer Narrative
The problem may be caused by an inappropriate usage.While encountering to dense bone, the surgeon should use the tibial peg drill to make four pilot holes before positioning the tibial tower onto the tibial baseplate trial, otherwise the device breakage might happened.On the other hands, the device manufacturing manner of the spike part has been revised from onepiece machining to welding to further enhance the device strength.